MAUDE Adverse Event Report: DIROS TECHNOLOGY INC RF TRIDENT CANNULA

DIROS TECHNOLOGY INC RF TRIDENT CANNULA
Model Number DTR-018/54/5
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer narrative for fda report - (b)(4).Neither of the following outcomes resulted from the incident: death, life threatening situation, hospitalization, serious medical event, disability/permanent damage, congenital anomaly/birth defect, and required intervention to prevent permanent impairment/damage to the patient.When the device is received and additional information becomes available, further investigation will be completed and a follow-up report will be issued.
 
Event or Problem Description
It was reported to the manufacturer that after successfully performing 2 lesions for the supero-medial genicular nerve, upon retracting the cannula, a small piece about 1-2 mm from the distal part of one of the 3 tines was missing.Under fluoroscopic imaging, a tiny metallic point was observed near the site of lesioning.Subsequently, the patient was informed and agreed not to remove it.The procedure went on with a new cannula for the last lesion, the infero-medial genicular nerve without issue.It is expected that the device will be returned to the manufacturer along with fluoroscopic imaging for further analysis and to continue the investigation.
 
Additional Manufacturer Narrative
Investigation of the device has shown that the damage to the tine has resulted from excessive mechanical force being applied on it during placement.Distinctive dents on the internal surface of the primary bevel are indicative of the movement of the device with partially deployed tines.Examination of the cross section of the broken tine doesn't show any damage or material defects.The incident was caused by improper usage of the device; the user did not follow the warnings and instructions provided in the ifu for the device.

Brand Name
RF TRIDENT CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
DIROS TECHNOLOGY INC
120 gibson drive
markham, ontario L3R 2 Z3
CA  L3R 2Z3
MDR Report Key11072230
Report Number8043398-2020-00001
Device Sequence Number19757639
Product Code GXI
UDI-Device Identifier00825114004597
UDI-Public00825114004597
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2022
Device Model NumberDTR-018/54/5
Device Catalogue NumberDTR-018/54/5
Device Lot Number4766
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/08/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/24/2020
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR